It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Breathing problems with Dexedrine

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-25-2002, 08:15 AM   #1
    DTP
    Newbie
     
    DTP's Avatar
     
    Join Date: Sep 2002
    Location: St. Petersburg, Florida, USA
    Posts: 2
    DTP HB User
    Post Breathing problems with Dexedrine

    I was originally put on Ritalin 10 years ago and that worked fantastic for about 5 years, then I began to crash severely from it. I was switched to Dexedrine about 2 1/2 years ago and it has worked fantastic but for the past year now Iíve started to have breathing problems with it - shortness of breath, can't catch or get a deep breath. Trying to make long story short, one doc thought it was allergies with no relation to Dexedrine the other referred me to my psychiatrist because he "would know more about the side effects". Well when I told my psychiatrist the problem he just looked perplexed and not to concerned. Through my own trial and error I have found out that I only have this problem when I take Dexedrine but I have not been able to find a single thing anywhere about this being a side effect. Iím a healthy person, have never had allergies, thereís no asthma in my family, and Iíve always responded well to medications (never a problem with side effects). Does anyone know anything about this being a side effect? Dexedrine has worked so well for me and Iím scared to death to have to stop taking it, I can't go back to Ritalin and scared other alternatives just won't work as well. Any little bit of information anyone can provide will be a blessing!!

     
    Sponsors Lightbulb
       
    Old 09-25-2002, 01:08 PM   #2
    help
    Inactive
     
    Join Date: Jan 2001
    Location: Banned, Ca
    Posts: 452
    help HB User
    Post

    Well the only thing you can really do is try another med like adderall, or even a longer acting ritalin like concerta. If you have the side effect with another med then you know it's not in a direct relationship with dexedrine, if not maybe another med will work even better. I ask your pdoc about adderall.

     
    Old 09-25-2002, 10:04 PM   #3
    Megherc
    Inactive
     
    Join Date: Dec 2001
    Posts: 162
    Megherc HB User
    Post

    I don't know for sure what is happening, but I do know that "anxiety" symptoms (nervousness, and the breathing problems) are almost always on the list when it comes to withdrawal and "tolerance"

    If you crashed after several years use, could be you developed tolerance(you needed higher and higher doses for regular effect)and now maybe even once again, developing tolerance to the new med. The longer one is one psychaitric meds, the more likely they will run into this problem, although some people can develop it sooner than others. Tolerance produces withdrawal symptoms, although the person is STILL on meds. Tough spot to be in. Some people slowly taper off their drugs(to taper fast can be disasterous!) and wait patiently(understatement) for the withdrawals to end in their own time. Other people opt for other drugs, such as benzodiazepines to calm them down; only problem is benzos are addictive too and tolerance will become a future issue.

    At any rate, this is a tough place to be, IF indeed, that is where you are. I really can't be certain...with psych drugs, it is always hard to pinpoint and everyone reacts differently. I read alot about this, but am not a professional. Maybe if you could find an addictionologist, they could maybe determine what is happening; that is IF you are developing tolerance withdrawal of stimulants,...?

    It may not be the answer, but surely worth exploring.


     
    Old 09-26-2002, 04:12 PM   #4
    dinel
    Junior Member
     
    dinel's Avatar
     
    Join Date: Aug 2002
    Location: Maryland
    Posts: 29
    dinel HB User
    Post

    I have been on Dexidrine for 7 years and had no problem with shortness of breath. Very seldom do I get anxiety, I guess I've been very fortunate with little side of effects that come from the Dex. The only side effect is that while I'm on it I have a "tunnel focus vision" and I'm not the "bubbly happy go lucky" person that I love when I'm off of it.
    __________________
    dinel

     
    Old 10-01-2002, 06:34 AM   #5
    DTP
    Newbie
     
    DTP's Avatar
     
    Join Date: Sep 2002
    Location: St. Petersburg, Florida, USA
    Posts: 2
    DTP HB User
    Post

    Thanks for the responses! I am going to see my doctor next week hopefully something good will come out of it. I think it comes down to me getting off dex and trying something new (which really bothers me because dex has been so great). Has anyone been switched from dex to something "they feel" is better or just as good. Can't go back to ritalin.

    Thanks again all!

     
    Old 10-02-2002, 11:30 PM   #6
    Megherc
    Inactive
     
    Join Date: Dec 2001
    Posts: 162
    Megherc HB User
    Post

    As far as stimulants go, how 'bout lots and lots of caffeine? It's cheap, and comes in yummy things like Coca Cola and delightful coffees and teas. It will get you going and keep you going all day. Oh, but doctors will say caffeine is bad for your heart, as if Ritalin isn't.

    Oh wait, you don't need a doctor to get caffeine thus he makes no profit for services...now I get it.

    [This message has been edited by Megherc (edited 10-03-2002).]

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Dexedrine for CFS melody1 Chronic Fatigue 7 10-05-2009 08:40 AM
    Question about generic Dexedrine mej1 Mental Health 8 08-10-2009 03:37 AM
    Cymbalta And Dexedrine....problems If Used Together? ftlmatt30 Depression 1 10-14-2007 05:24 PM
    Adderall or Dexedrine? Crazy_Cutie ADD / ADHD 10 06-01-2006 03:58 AM
    Dexedrine question Bill17724 ADD / ADHD 2 10-04-2005 07:16 PM
    Psychologist blames IQ for problems and Not ADHD thefer ADD / ADHD 9 02-04-2005 07:27 AM
    wellbutrin and dexedrine ftlmatt ADD / ADHD 1 10-04-2004 04:29 PM
    Dexedrine and my heart attack.. muztang7 ADD / ADHD 1 01-10-2002 08:40 PM
    dexedrine/adderrall nk ADD / ADHD 0 01-03-2001 10:35 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:00 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!